MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY
Model Number M0062101620
Medical Device Problem Codes Defective Device (2588); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax balloon was used in the kidney during a percutaneous nephrolithotomy (pcnl) procedure on (b)(6) 2022.During the procedure, the renal sheath was advanced and it was noticed that the radiopaque marker was damaged and bent.Under examination, the radiopaque marker fell off the sheath and was removed.Reportedly, some bleeding occurred during deflation of the balloon; however, the procedure was completed at this time.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax balloon was used in the kidney during a percutaneous nephrolithotomy (pcnl) procedure on december 1, 2022.During the procedure, the renal sheath was advanced and it was noticed that the radiopaque marker was damaged and bent.Under examination, the radiopaque marker fell off the sheath and was removed.Reportedly, some bleeding occurred during deflation of the balloon; however, the procedure was completed at this time.There were no patient complications reported as a result of this event.Additional information received on december 19, 2022 that the balloon was not ruptured and damaged.The bleeding was controlled by the physician's expertise and the patient was doing well.Reportedly, the physician could not use fluro when advancing so advancement of the sheath was done under direct visualization.The customer stated that no pieces of the balloon detached inside the patient.
 
Additional Manufacturer Narrative
H4: the complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Block h2: additional information: b5 (describe event or problem) block h6: device code a0501 captures the reportable event of radiopaque marker detached in the sheath.

Brand Name
NEPHROMAX KIT
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16013444
Report Number3005099803-2022-07615
Device Sequence Number7426381
Product Code LJE
UDI-Device Identifier08714729834526
UDI-Public08714729834526
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0062101620
Device Catalogue Number210-162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale